Ask a doctor

Concern with Daytime Glare 6 Weeks Post IntraLasik

Pre-op I was -3.75 Left -3.5 Right. One week after had 20/15L and 20/20R. 6 weeks out I am still experiencing Daytime Glare. Even in very good lighting, light sources look hazy or blurred like looking through dirty contacts. Edges seem to bleed over from things like TV and backlit trees. This effect is worse in my right eye. Just finished steriod treatment for TLS, but did not help glare. I know it could take months for the nightime starbursts to fade. But Is this the case for the daytime glare?

Doctor Answers (4)

These symptoms can also be from dryness.

+2

Quick answer is yes.  These symptoms can also be from dryness.  Be aggressive with punctual plugs and/or Restasis as well as topical steroids where indicated.  You can also try IPL (Intense Pulse Light Treatments).  These symptoms usually do improve by 3-6 months.

New York Ophthalmologist

I agree with Dr. Dishler

+2

Dr. Dishler is correct. 

The most common reason for daytime glare is residual refractive error.  That is - there may still be some mild myopia or astigmatism - which can be affecting your vision.  As Dr. Dishler notes - an exam with your doctor should be able to identify the cause.

 

best regards

 

William Trattler, MD

Miami Ophthalmologist

Check eye pressure ASAP!

+2

Since you have been using steroids for TLS and you are experiencing daytime glare, my first thought is that the steroids could be raising your eye pressure, causing edema of the cornea.  This is potentially a dangerous situation, so it is important to get the eye pressure measured immediately.

Other causes of daytime glare at this point include swelling of the cornea from other causes, and a thorough eye examination should be able to help determine the cause.

Denver Ophthalmologist
5.0 out of 5 stars 2 reviews

Glare postop IntraLASIK

+1

Glare after Intralase flaps is not an uncommon issue.  One of the more common causes is Transient Light Syndrome (TLS) and this can last from days to months.  Steroids usually help.  Dryness is a potential cause of glare from any form of LASIK and there may be a residual refractive error.  I would use lots of tear drops and be patient until you reach three months postop and see if there is a residual refractive error.  By then, the worst of the dryness should also be better. 

Chicago Ophthalmologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...